• ColonCancer_WN's Avatar

    Has anyone taken Irinotecan? What about Avastin?

    Asked by ColonCancer_WN on Thursday, January 24, 2013

    Has anyone taken Irinotecan? What about Avastin?

    I am starting chemotherapy treatment and I am worried about the side effects.

    3 Answers from the Community

    • Christiana3's Avatar

      I take avastin, irinotecan and 5fu fanny pack. I have been taking these every two weeks for the past 16 months. I guess I was lucky and didnt get too many side effects but have been noticing an increase in them now. I guess it all depends on the person. My hair has not fallen out but has thinned, I did not get mouth sores as some people do, but the irinotecan did make me sick and I know that they can give you drugs for that. I get a shot for nausea just before they give me the irinotecan and that helps. I am also doing a holistic regimen and found out that since the chemo attacks the intestinal tract that it is hard to digest foods and that by taking a liquid vitamin it can be absorbed as opposed to being digested which is hard for the intestine to do while undergoing chemo. also I found out any neuropathy in the fingers and toes was helped by taking sublingual b12. I am sure you will get others to tell you different things that help them, but listen to your body and pay attention to any changes. If you have any questions, I will be glad to help. I find that a positive attitude and a great support system helps tremendously. Cancer sucks but dont let it control you!!!!!! Take care of yourself!!!!!

      almost 4 years ago
    • fightingintx's Avatar

      Yes, I had Irinotecan after my surgery. Each person reacts differently. I had problems with 5 FU that most everyone can take but it made me very sick. On Irinotecan I started out fine. The more that was drained into me the worse the side effects became...throwing up and loose output. I had a colonostomy. Finally after 5 months I said enough. My hair also fell out. Fortunately when I stopped they did a scan and I am clean. I don't recommend stopping, just let your oncologist know how you are feeling. There are lots of options. It's bad enough that we have to take that stuff, but you don't have to be miserable. I love mu oncologist... he is very smart and understanding.

      almost 4 years ago
    • Peroll's Avatar

      Most of the time chemo is a cocktail for severl drugs so it is hard to know what side effects are caused by each drug and different people get different side effects . I have had both Irrinotecan and Avastin.

      The Irrinotecan is known to canse a rash and I have experienced it myself. My chemo nurses also have told me that the rash is well known and common. In my case it started out on my head and mpoved down my body. It itched a lot but that can be controlled with Benadryl.

      I have not been able to pinpont any specific side effects to Avastin as opposed to other drugs given with the Avastin. All chemo therapy for colon cancer be design irritatyes the colon so diarrhea is likely and can be controlled with over the counter anti diarrheal meds. Nausea and vomiting is also common and can be controlled with anti nausea perscription meds. Your oncologist should give you perscriptions for twio or three different ones as different pones work for different people. My Ondcologist alway gives me three different ones. General fatigue and muscle aches and pains are also common. Rest and exercise can help this. You can ask for a reperal to physical therapy for help getting an exercise routine set up.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.